KIT | KIT-Bibliothek | Impressum | Datenschutz

Biharmonic wave maps: local wellposedness in high regularity

Herr, Sebastian; Lamm, Tobias; Schmid, Tobias; Schnaubelt, Roland

We show the local wellposedness of biharmonic wave maps with initial data of sufficiently high Sobolev regularity and a blow-up criterion in the sup-norm of the gradient of the solutions. In contrast to the wave maps equation we use a vanishing viscosity argument and an appropriate parabolic regularization in order to obtain the existence result. The geometric nature of the equation is exploited to prove convergence of approximate solutions, uniqueness of the limit, and continuous dependence on initial data.

Open Access Logo

Verlagsausgabe §
DOI: 10.5445/IR/1000118808
Veröffentlicht am 29.04.2020
Cover der Publikation
Zugehörige Institution(en) am KIT Fakultät für Mathematik (MATH)
Publikationstyp Zeitschriftenaufsatz
Publikationsmonat/-jahr 05.2020
Sprache Englisch
Identifikator ISSN: 0951-7715, 1361-6544
KITopen-ID: 1000118808
Erschienen in Nonlinearity
Verlag IOP Publishing
Band 33
Heft 5
Seiten 2270–2305
Vorab online veröffentlicht am 20.03.2020
Schlagwörter biharmonic wave maps, local wellposedness, vanishing viscosity, parabolic regularization
Nachgewiesen in Web of Science
KIT – Die Forschungsuniversität in der Helmholtz-Gemeinschaft
KITopen Landing Page